MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD 30 ML LUER SLIP SYRINGE; PISTON SYRINGE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD 30 ML LUER SLIP SYRINGE; PISTON SYRINGE
Catalog Number 302833
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reported phone #: (b)(6).Investigation summary: a device history record review was completed by our quality engineer team for provided material number 302833 and lot number 8214901.The review did not reveal any detected abnormalities during the production process that could have contributed to this defect and all quality tests were found to be within specification.As a sample was unavailable for return, a thorough sample investigation could not be completed.Based on the investigation results, an exact cause for this incident could not be identified.There are quality controls currently in place to detect this type of defect during the production process.Further action has not been determined necessary at this time.Complaints received for this device and reported condition will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that there was leakage past the stopper/plunger while using bd 30 ml luer slip syringe.This occurred 8 times, however, no patient impact reported.The following information was provided by the initial reporter, translated from chinese to english: the nurse in charge found fluid leakage at the connection between the syringe and the piston when drawing the normal saline.

Brand Name
BD 30 ML LUER SLIP SYRINGE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14734755
Report Number1911916-2022-00304
Device Sequence Number2426973
Product Code FMF
UDI-Device Identifier00382903028337
UDI-Public00382903028337
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K172670
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Catalogue Number302833
Device Lot Number8214901
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2022
Initial Report FDA Received Date06/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/02/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown